Thunderstorm Wind, Jackson
- When
- May 28, 8:15 PM CST
- Where
- Jackson County, Ocean Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 30.420, -88.820
An 8 inch diameter tree downed by strong winds.
An isolated severe thunderstorm knocked down a tree during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
An isolated severe thunderstorm knocked down a tree during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 28, 7:12 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 812 PM CDT FRI MAY 28 2010 .UPDATE... .SOUNDING DISCUSSION... NO PROBLEMS WITH THE FLIGHT THIS EVENING. AN INFLUX OF MOISTURE THIS AFTERNOON HAS INCREASED THE INSTABILITY OF THE ATMOSPHERE BRINGING LIFTED INDEX VALUES FROM -6.3 THIS MORNING TO -7.1 THIS EVENING. PRECIPITABLE WATER VALUES HAS INCREASED TO 1.69 INCHES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH INTO THE EVENING HOURS BUT SOME ISOLATED THUNDERSTORMS ARE POSSIBLE. STORM MOTION AT THIS TIME IS FROM THE NORTH AT 8 KNOTS. A SLIGHT SURFACE INVERSION REMAINS WHICH WILL PREVENT SIGNIFICANT STORM DEVELOPMENT. && .PREV DISCUSSION... /ISSUED 640 PM CDT FRI MAY 28 2010/ AVIATION... 00Z TAF DISCUSSION...VFR/MVFR. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING THROUGHOUT THE FORECAST AREA THIS EVENING. CONVECTION EXPECTED TO WANE BY 03Z AT AREA AIRPORTS WITH VFR CONDITIONS PREDOMINATE OVERNIGHT. MVFR VISIBILITY RESTRICTIONS ARE EXPECTED AT KMCB/KHSA AFTER 11Z DUE TO LIGHT FOG. ACTIVE WEATHER DAY EXPECTED TOMORROW WITH FAIRLY WIDESPREAD CONVECTION AREAWIDE...AND HAVE MENTIONED VCTS AT ALL AIRPORTS AFTER 17/18Z AND TEMPO GROUPS FOR TSRA DURING THE AFTERNOON HOURS. CLOUD BASES ANTICIPATED TO BE PREDOMINATELY VFR AT 4000-5000 FT WITH MVFR POSSIBLE IN AND NEAR ANY TS. LIGHT NORTHERLY WINDS ANTICIPATED...WITH A SWITCH TO SOUTHWESTERLY AT COASTAL AIRPORTS BY SATURDAY AFTERNOON. SHAMBURGER PREV DISCUSSION... /ISSUED 310 PM CDT FRI MAY 28 2010/ SYNOPSIS... WEAK SURFACE RIDGE OVER MISSISSIPPI RIVER VALLEY. UPPER VORT/LOW CURRENTLY CENTERED NEAR MEMPHIS SINKING SLOWLY SOUTHWARD. ISOLATED CONVECTION HAS FIRED WITH ALL AREAS SUSCEPTIBLE THIS AFTERNOON. MOST AREAS OUTSIDE OF PRECIPITATION HAVE REACHED THE LOWER 90S THIS AFTERNOON WITH DEW POINTS GENERALLY IN THE MIDDLE AND UPPER 60S. SHORT TERM... UPPER LOW WILL DROP INTO SOUTHERN MISSISSIPPI SATURDAY...AND REMAIN THERE INTO MONDAY. THE ASSOCIATED MID LEVEL COLD POOL WILL ALLOW FOR STEEPER LAPSE RATES...MAKING IT EASIER FOR CONVECTION TO DEVELOP. EXPECT BETTER AREAL COVERAGE OF CONVECTION DURING THE AFTERNOON AND EVENING THAN WHAT WE HAVE SEEN THE LAST TWO DAYS. WILL KEEP POPS IN THE CHANCE RANGE...BUT WOULD NOT BE ABSOLUTELY SHOCKED TO SEE MORE COVERAGE THAN 50 PERCENT. TEMPERATURES SHOULD REMAIN AROUND NORMAL THROUGH THE HOLIDAY WEEKEND. 35 LONG TERM... AFTER UPPER LOW LIFTS OUT...WEAKNESS IN UPPER FLOW REMAINS...WITH IMPULSES MOVING THROUGH THE AREA FREQUENTLY DURING THE MIDDLE OF THE WEEK. AREAL COVERAGE OF CONVECTION SHOULD BE REDUCED FROM WHAT WE SEE OVER THE WEEKEND...BUT NOT ELIMINATED ENTIRELY. WILL HOLD ON TO LOW END POPS WITH A DIURNAL EMPHASIS. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL. 35 AVIATION... VFR CONDITIONS WILL PREVAIL EXCEPT NEAR ISOLATED TO SCATTERED SHRA/TSRA THROUGH THIS EVENING. COVERAGE IS JUST ENOUGH THAT TEMPO TSRA WILL BE NEEDED IN THE TAFS...AND TIMING WILL BE BASED ON RADAR AND SHORT TERM FORECAST TRENDS. IT LOOKS LIKE KMSY SHOULD HAVE THE LATEST THREAT OF TSRA...POSSIBLY HOLDING OFF UNTIL AFTER 22-23Z DEPENDING ON INTERACTION WITH STORMS OR ANY APPROACHING BOUNDARIES FROM THE NORTH. CONVECTIVE GUSTS OF 25 TO 30 KNOTS MAINLY FROM THE NORTH ARE EXPECTED WITH MANY OF THE TSRA. A FEW HOURS OF MVFR DUE TO VSBY RESTRICTIONS IN LIGHT BR ARE POSSIBLE LATE TONIGHT. 22/TD MARINE... A WEAK TROUGH OF LOW PRESSURE WILL PERSIST OVER THE CENTRAL GULF COAST REGION THROUGH THE WEEKEND. ANY WINDS OVER 10 KNOTS WILL BE MOSTLY DUE TO ANY OUTFLOW BOUNDARIES FROM THE NORTH AND STRONGER CONVECTION TONIGHT...AND POSSIBLY REPEATING ONCE OR TWICE OVER THE WEEKEND. SPECIAL MARINE WARNINGS AND STATEMENTS HAVE BEEN ISSUED TODAY AND WILL LIKELY CONTINUE TO BE ISSUED FOR THE STRONGER/MORE ORGANIZED CLUSTERS AND LINES OF THUNDERSTORMS THROUGH THE HOLIDAY WEEKEND. HIGH PRESSURE WILL DEVELOP OVER THE NORTHEAST GULF EARLY NEXT WEEK WITH A RIDGE EXTENDING WEST ACROSS THE NORTH GULF THROUGH MUCH OF NEXT WEEK. THE PRESSURE GRADIENT SHOULD REMAIN FAIRLY WEEK SO SOUTHERLY WINDS ARE EXPECTED TO BE MOSTLY AROUND 10 KNOTS OR LESS WITH SEAS 2 FEET OR LESS. 22/TD && .PRELIMINARY POINT TEMPS/POPS... MCB 67 88 66 89 / 20 40 30 40 BTR 69 91 69 90 / 20 40 30 40 ASD 69 89 67 89 / 20 40 30 40 MSY 71 88 72 90 / 20 40 30 40 GPT 69 88 69 88 / 20 40 30 40 PQL 69 90 68 88 / 20 40 30 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1038 AM CDT FRI MAY 28 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-291545- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1038 AM CDT FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. MINOR FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER NEAR RED RIVER LANDING...AND ALONG THE ATCHAFALAYA RIVER NEAR MORGAN CITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA EACH AFTERNOON...MOST NUMEROUS ON SATURDAY AND SUNDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS MAY APPROACH SEVERE LEVELS WITH WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN. RIVER FLOODING... MINOR FLOODING OF THE MISSISSIPPI RIVER NEAR RED RIVER LANDING AND THE ATCHAFALAYA RIVER NEAR MORGAN CITY WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LAZ040-282315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 524 PM CDT FRI MAY 28 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING ST. TAMMANY PARISH... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 3 MILES SOUTH OF BUSH...MOVING SOUTH AT 10 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. MNK
LAZ065-066-282315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 546 PM CDT FRI MAY 28 2010 ...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING TERREBONNE PARISH... AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF HOUMA...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MONTEGUT... DULAC AND CHAUVIN THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. SHAMBURGER
MSZ077-080-282345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 554 PM CDT FRI MAY 28 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING PEARL RIVER COUNTY...HANCOCK COUNTY... AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR PICAYUNE...OR ABOUT 2 MILES NORTHEAST OF PICAYUNE...MOVING SOUTH AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PICAYUNE THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. MNK
MSZ082-290015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 612 PM CDT FRI MAY 28 2010 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING JACKSON COUNTY... AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF PASCAGOULA...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PASCAGOULA THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAZ056-059-065-290100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 705 PM CDT FRI MAY 28 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING SOUTHEAST ASSUMPTION PARISH...NORTHERN LAFOURCHE PARISH...EXTREME NORTHERN TERREBONNE PARISH... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS JUST WEST OF THIBODAUX...OR ABOUT 4 MILES EAST OF LABADIEVILLE...MOVING SOUTHEAST AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...THIBODAUX...SCHRIEVER...GRAY...RACELAND...AND BAYOU CANE. THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. MNK
LAZ059-065-066-290200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 755 PM CDT FRI MAY 28 2010 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING LAFOURCHE PARISH... TERREBONNE PARISH... AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTH OF HOUMA...OR ABOUT 4 MILES NORTHEAST OF BAYOU CANE...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LOCKPORT... BAYOU CANE...HOUMA...MONTEGUT AND CHAUVIN THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The Mobile radar (KMOB), 63 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
An 8 inch diameter tree downed by strong winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226298.